MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX PANCREATIC STENT KIT; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX PANCREATIC STENT KIT; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00537460
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: approximated based on the date the manufacturer became aware of the event.(b)(6).(b)(4).The returned advanix pancreatic stent kit was analyze, and a visual evaluation noted that the naviflex rx pusher returned in its sealed pouch.The advanix pancreatic stent was returned out of its pouch and it was kinked at proximal section.No other issues with the device were noted.The reported event was confirmed.Based on the product analysis, it is most likely that handling and manipulation of the device during prepping/unpacking/ could have contributed with the reported event, also advancing the device over the guide wire could have kinked the stent.During manufacturing, it was confirmed the part has measured correctly and taken the correct data points by looking at the screen and confirming all points were taken on the stent: at the start of a barb cut, at the end of the stent, at the ro marker, and along the tip taper.This step of the process would have detected the observed damage on the stent.Therefore the most probable root cause for this event is adverse event related to procedure and the device had no influence on event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix pancreatic stent kit was opened to be used for pancreatic duct stent insertion.The exact event date was not provided.According to the complainant, during preparation,, when unpacking the device, it was found that the stent body was crushed.The procedure was successfully completed with another advanix pancreatic stent.There were no patient complications reported as a result of this event.

Brand Name
ADVANIX PANCREATIC STENT KIT
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10733195
Report Number3005099803-2020-04910
Device Sequence Number1114163
Product Code FGE
UDI-Device Identifier08714729856245
UDI-Public08714729856245
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133700
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/26/2021
Device Model NumberM00537460
Device Catalogue Number3746
Device Lot Number0025660857
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/30/2020
Initial Report FDA Received Date10/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1